Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 313, NWS Memphis, TN

June 16, 2003Tishomingo County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 16, 2003, 7:18 PM CDT for Tishomingo County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2003, 7:18 PM CDT (00:18 UTC)
Expired
Jun 16, 2003, 7:45 PM CDT
In force
27 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Tishomingo County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2003-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2003-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
319 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 170018
SVRMEM
MSC141-170045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
718 PM CDT MON JUN 16 2003

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 745 PM CDT.

* AT 713 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  TISHOMINGO...MOVING EAST AT 15 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 745 PM CDT INCLUDE...
  TISHOMINGO...

.DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.

LAT...LON 3466 8836 3448 8831 3451 8814 3474 8812

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:30 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jun 16, 2:30 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
230 PM CDT MON JUN 16 2003

RAINY WEATHER PATTERN WILL PERSIST WELL INTO THE WEEK OVER THE
MIDSOUTH. CUT OFF TROUGH DRAPES DOWN INTO E TX. SURFACE TROUGH
THUS STAYING IN THE AREA. FACTOR THESE FEATURES AND COPIOUS AMTS
OF MOISTURE KEEPS COMING UP FROM THE GULF. EXISTING STORMS...WEAK
UPPER LEVEL LIFTING...DAYTIME HEATING WL CONTINUE TO TRIGGER TRW
DEVELOPMENT. STORMS NOT MOVING FAST AND TRAINING OCCURRING...SO
TRWS CAN BE FLOODERS. SOME FLOODING IN W TN THIS AFTN AND MORE
POSSIBLE IF THIS OCCURS AGAIN TUE.

PATTERN TO CHANGE TO HOTTER/DRIER THIS WEEKEND.

.MEG...NONE.

WER
Hazardous weather outlook, Jun 16, 4:02 PM CDT, 3 hours 16 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>052-054-055-088>092-172100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
402 PM CDT MON JUN 16 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TONIGHT

SLOW MOVING THUNDERSTORMS COULD PRODUCE FLASH FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.